Practice exercise (made-up values, not clinical guidance). At 1 minute after birth, a practice newborn has pink skin all over, a heart rate of 70/min, a cry, cough or sneeze when stimulated, active movement and good breathing with a strong cry. What is the APGAR score?
Clinical assessment scores worksheet with answers
Practice exercise (made-up values, not clinical guidance). A practice patient after a head injury opens the eyes only to pressure (a painful stimulus), makes only incomprehensible sounds such as moaning and shows as the best motor response: abnormal flexion of the arms (decorticate posture). Find the Glasgow Coma Scale total GCS = E + V + M.
Practice exercise (made-up values, not clinical guidance). A practice patient is assessed with the Morse fall scale: history of falling in the last 3 months: no; secondary diagnosis: yes; ambulatory aid: holds on to furniture; IV therapy or saline lock: no; gait: weak; mental status: knows own limits. Find the Morse total MFS.
Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 7/min, SpO₂ 97% on supplemental oxygen, blood pressure 118/70 mmHg, pulse 76/min, alert, temperature 36.6 °C. What is the NEWS2 total score?
Practice exercise (made-up values, not clinical guidance). A practice patient is assessed with the Morse fall scale: history of falling in the last 3 months: yes; secondary diagnosis: no; ambulatory aid: crutches, cane or walker; IV therapy or saline lock: no; gait: weak; mental status: overestimates or forgets limits. Using the cut-offs 0–24 low, 25–44 moderate and 45 or more high, click the fall-risk level.
- 1low risk
- 2moderate risk
- 3high risk
Practice exercise (made-up values, not clinical guidance). At 1 minute after birth, a practice newborn has a pink body with blue hands and feet, a heart rate of 125/min, a grimace when stimulated, some flexion of the arms and legs and good breathing with a strong cry. Score the APGAR and click how the score is interpreted.
- 1reassuring
- 2moderately abnormal
- 3low
Answer key
- 1. APGAR = 9
- 2. GCS = 7
- 3. MFS = 55
- 4. NEWS2 = 5
- 5. high risk
- 6. reassuring
Full step-by-step solutions: practise this topic on examproblems.com.